MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D142901
Medical Device Problem Codes Failure to Sense (1559); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 07/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 29-jul-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a optrell mapping catheter with trueref technology and the patient experienced cardiac tamponade that required medication.It was reported that the optrell mapping catheter with trueref technology (optrell)gave a sensor error for 20 pole a on the carto 3 system.Reconnection and cable replacement did not improve the situation.They intended to replace the optrell with another new one, however, a cardiac tamponade occurred.The procedure was interrupted, and the patient was managed with an intravenous drip and improvement was observed with the administration of vasopressor medications.The physician's judgment on health hazard was that it was non-serious (moderate/minor).There was no extended hospitalization.No causal relationship between the event and the product.There were no abnormalities observed prior to or during use of the product.No ablation was performed.Adverse event occurred during the mapping phase.Additional information received indicating the energy delivered was radiofrequency (rf).The patient did not require cardiac surgery.The second optrell catheter, qdot micro and soundstar catheters were not used since cardiac tamponade occurred.The outcome of the adverse event was reported as fully recovered (no residual effects).The patient was discharged from the hospital.Since the physician reported that there was no causal relationship between the adverse event and the product, it is implied that the magnetic sensor malfunction with the catheter did not cause the adverse event.However, the event cannot be disassociated from the optrell mapping catheter with trueref technology since the event occurred during mapping phase and the optrell mapping catheter with trueref technology was inside the patient's body.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a optrell mapping catheter with trueref technology and the patient experienced cardiac tamponade that required medication.It was reported that the optrell mapping catheter with trueref technology (optrell)gave a sensor error for 20 pole a on the carto 3 system.Reconnection and cable replacement did not improve the situation.They intended to replace the optrell with another new one, however, a cardiac tamponade occurred.The procedure was interrupted, and the patient was managed with an intravenous drip and improvement was observed with the administration of vasopressor medications.The physician's judgment on health hazard was that it was non-serious (moderate/minor).There was no extended hospitalization.No causal relationship between the event and the product.There were no abnormalities observed prior to or during use of the product.No ablation was performed.Adverse event occurred during the mapping phase.Additional information received indicating the energy delivered was radiofrequency (rf).The patient did not require cardiac surgery.The second optrell catheter, qdot micro and soundstar catheters were not used since cardiac tamponade occurred.The outcome of the adverse event was reported as fully recovered (no residual effects).The patient was discharged from the hospital.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection and revision of all features were performed following j&j procedures.Visual analysis revealed no damage or anomalies on the device.The device was connected to the carto 3 system and it was visualized and recognized correctly; no magnetic issues were observed.Then, a functional test was performed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The magnetic issue reported by the customer could not be replicated during the product investigation, other issues or circumstances may have occurred during the usage of the device that compromised its performance.No malfunction was observed during the investigation.The root cause of the adverse event remains unknown.The instruction for use (ifu) contains the following warnings and precautions: careful manipulation must be performed in order to avoid cardiac damage, perforation, or tamponade.Catheter advancement and placement through a guiding sheath should be done using a combination of visual aids available, fluoroscopic guidance and/or intracardiac ultrasound.In addition, extra care should be taken while inserting, aspirating, and manipulating the guiding sheath.Prior to removing or repositioning the catheter, use direct imaging guidance such as fluoroscopy or ultrasound to confirm that the spine assembly is not entangled with another catheter or with an anatomical structure.Exercise caution when maneuvering the catheter near the valvular apparatus to avoid entanglement or entrapment which may result in the need for surgical intervention.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22710649
Report Number2029046-2025-02552
Device Sequence Number21226805
Product Code DRF
UDI-Device Identifier10846835025828
UDI-Public(01)10846835025828(11)240912(17)270911(10)31441850M
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD142901
Device Lot Number31441850M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OPTRELL, 36 ELECTRODES, D-F.; QDOT MICRO, BI, TC, D-D.; UNK_SOUNDSTAR.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian